Hail, Macomb
- When
- July 26, 12:20 PM EST
- Where
- Macomb County, 1 mi W of Roseville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.500, -82.917
A surge of moisture along a prefrontal trough triggered scattered severe afternoon thunderstorms on the 18th. The best instability was along and north of I-69, as clouds lingered through much of the day south of I-69.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A surge of moisture along a prefrontal trough triggered scattered severe afternoon thunderstorms on the 18th. The best instability was along and north of I-69, as clouds lingered through much of the day south of I-69.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 26, 11:37 AM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1237 PM EDT TUE JUL 26 2005 .AVIATION... STRONG COLD FRONT NOW PUSHING SOUTHEAST THROUGH SOUTHERN LOWER MICHIGAN. CHANCE FOR SEVERE STORMS AT THE DETROIT TAFS DURING NEXT COUPLE OF HOURS. ALTHOUGH SURFACE FRONT WILL CLEAR MBS/FNT THIS AFTERNOON...UPPER LEVEL WAVE CURRENTLY OVER IOWA WILL LIKELY PRODUCE POST FRONTAL SHOWERS AT THE VERY LEAST...IF NOT ADDITIONAL T-STORMS. IN THE WAKE OF THE UPPER LEVEL WAVE TONIGHT...PLENTY OF LOW LEVEL MOISTURE LEFT OVER. THUS...EXPECTING AT LEAST MVFR CEILINGS INTO TOMORROW MORNING. LOOKS LIKE IT WILL TAKE MUCH OF TOMORROW TO SCOUR/MIX OUT REMAINING LOW LEVEL MOISTURE. && .UPDATE...ISSUED AT 955 AM QUICK UPDATE TO BUMP UP MAXES ACROSS THE DETROIT METRO AREA TO 90+ DEGREES...OTHERWISE NO CHANGES TO ZONES. NUMEROUS TO POSSIBLY CATEGORICALLY POPS EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING AS ACTIVITY GETS GOING JUST AHEAD OF COLD FRONT. PRETTY GOOD SEVERE THREAT OVER THE SOUTHERN THIRD OF THE CWA WHERE SURFACE BASED CAPES ARE EXPECTED TO APPROACH 3000 J/KG (90-91 OVER 73-74 DEGREES). && .SHORT TERM...TONIGHT AND TUESDAY...ISSUED AT 326 AM CONVECTION ACROSS THE NORTHERN CWA HAS TRANSITIONED TO ALL ELEVATED AS SURFACE BASED CAPES HAVE DIMINISHED OVERNIGHT. CONVECTION WILL ALSO CONTINUE TO BE FOCUSED ACROSS THE NORTHERN PORTION OF THE CWA THROUGH 12Z AS WARM FRONT LIFTS NORTH AND LOW LEVEL JET STRENGTHENS. STILL ANTICIPATE SEVERE CONVECTION AHEAD OF COLD FRONT LATE MORNING THROUGH THE AFTERNOON. WESTWARD EXTENSION OF MCS CLOUD SHIELD ALREADY SHOWING INDICATIONS OF BREAKING UP...IF THIS TREND CONTINUES SOUTH HALF OF THE CWA LIKELY TO SEE AT LEAST SOME FILTERED SUN AND TEMPS JUMPING UP TO NEAR 90. THIS WILL HELP BOOST CAPES BACK TO OVER 3000 J/KG. WILL CONTINUE WITH MENTION OF NUMEROUS TSTMS THROUGH 22Z AT THIS TIME. COLD FRONT IS MAKING GOOD PROGRESS THROUGH WEST CENTRAL WISCONSIN AT 07Z...WITH THE GFS SHOWING A BETTER DEPICTION OF QPF FIELD AT 06Z. MAIN CONCERN FOR TODAY WILL BE TIMING OF FRONT AND DEGREE OF INSTABILITY AHEAD OF FRONT. BASED ON CURRENT EXTRAPOLATION LOOKS LIKE FRONT WILL MAKE IT THROUGH NORTHERN PORTION OF CWA BY MID AFTERNOON. NOT SURE HOW FAST FRONT WILL CLEAR THE MI/OH BORDER THOUGH. NAM/GFS SHOWING PERSISTENT RRQ OF UPPER JET OVER SOUTHEAST LOWER MICHIGAN THIS AFTERNOON AND EVENING...WITH GFS SUGGESTING A WAVE DEVELOPING ON THE FRONT AND A LAGGING QPF FIELD. PREFER THE GFS SOLUTION AT THIS TIME BASE ON 300 MB JET POSITION. AS A RESULT WILL LINGER SHOWERS OVER THE SAGINAW VALLEY THROUGH EARLY EVENING AS WELL AND ACROSS THE FAR SOUTH THROUGH 12Z WEDNESDAY. THREAT OF SEVERE CONVECTION MAINLY BETWEEN 17-22Z...AS MODELS SHOW 850 MB THERMAL AXIS EAST OF THE STATE BY 00Z AND NEGATIVE THETA-E ADVECTION APPROACHING FROM THE NORTHWEST. MAIN THREAT FOR THIS AFTERNOON WILL BE WIND DAMAGE AS WIND FIELDS INCREASE AND CONTRIBUTION OF PRECIP LOADING AS PWATS REMAIN AROUND 2 INCHES. && .LONG TERM...ISSUED AT 326 AM UPPER LEVEL TROF AND DEPARTING 300MB JET MAY JUST HOLD THE FRONT A BIT FURTHER NORTH (CLOSER TO THE GFS, CANADIAN AND LOCAL WRF-XX) TO KEEP THE CHANCE FOR SHOWERS ACROSS LENAWEE-MONROE COUNTIES EARLY WEDNESDAY MORNING. FURTHER EVIDENCE IS ALSO SEEN WITHIN THE CROSS SECTIONS WITH SOME FGEN IN THE POST-FRONTAL REGION AND RESIDUAL LIFT IN THE OMEGA PATTERN. THEN QUICK SUBSIDENCE UNFOLDS ACROSS THE STATE AS ELONGATED SURFACE HIGH FROM CENTRAL CANADA WILL PROVIDE MUCH NEEDED RELIEVE FROM THE HEAT AND HUMIDITY ACROSS THE CENTER OF THE NATION INTO THE GREAT LAKES. GRADIENT WILL SUBSIDE QUICKLY IN THE AFTERNOON BUT STILL SOME DIURNAL CU AS TEMPERATURES WILL RISE INTO THE 70S WITH DEWPOINTS FALLING BACK INTO THE 50S THOSE LOWER DEWPOINTS WITH HIGH PRESSURE IN CONTROL WILL RESULT IN IDEAL RADIATIONAL COOLING WEDNESDAY NIGHT. IN FACT, TEMPERATURES OUTSIDE OF METRO AREAS WILL LIKELY DIP BACK INTO THE LOWER 50S. THAT IS QUITE COOL, AND LOOK BACK AT RECORDS... MBS AT 47, FNT/DTW AT 48...SO WE SHOULD REMAIN ABOVE THOSE VALUES. THE PAST SEVERAL DISCUSSIONS POINT TOWARD ANOTHER COLD FRONT COMING DOWN FROM CENTRAL CANADA AND APPROACHING THE UPPER GREAT LAKES LATE THURSDAY INTO THURSDAY NIGHT. SEVERAL RUNS OF THE NCEP SUITE SUGGEST A BIT MORE MOISTURE AND CONVERGENCE FOR SOME CONVECTION TO DEVELOP ALONG THE FRONT. THIS BOUNDARY IS EXPECTED TO ARRIVE DURING THE AFTERNOON HOURS ON FRIDAY ACROSS THE CWA. TIMING FROM THE CANADIAN, WRF-XX AND DGEX SUGGEST LOCATIONS SOUTH OF I69 WOULD BE UNDER A BETTER CHANCE TO SEE SOMETHING (CONVECTION). CAPES FROM THESE MODELS POINT TOWARD SEVERAL HUNDRED JOULES AND SURFACE BASED LI/S INTO THE THE NEGATIVE VALUES. MOISTURE PROGGED TO BE NARROW ALONG THE BOUNDARY WITH THE ABOVE MENTIONED MODEL SHOWING LIGHT QPF DURING THE AFTERNOON. WE HAVE DECIDED TO ADD IN A SLIGHT CHANCE FOR SHOWER/STORM FOR LOCATIONS SOUTH OF I69. THIS FRONT SHOULD WASH OUT AS ANOTHER COOL SURFACE HIGH FROM CANADA DIVES INTO THE GREAT LAKES INTO THE WEEKEND. THIS RIDGE IS EXPECTED TO HOLD FOR THE REMAINDER OF THE WEEKEND AS HEIGHTS BUILD OVER THE CENTER OF THE NATION AND TEMPERATURES WILL LIKELY RESPOND TOWARD SUMMER LEVELS ONCE AGAIN INTO EARLY NEXT WEEK. WE WILL HAVE TO WATCH FOR SOME TROPICAL ENTITY EARLY NEXT WEEK APPROACHING THE OHIO VALLEY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...SMALL CRAFT ADVISORY FOR ALL NEARSHORE WATERS THROUGH THIS AFTERNOON. LAKE ST CLAIR...SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON. MI WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY THROUGH THIS AFTERNOON. && UPDATE...SF AVIATION...SF SHORT TERM...GSS LONG TERM....BGM HTTP://WEATHER.GOV/DETROIT (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1025 AM EDT TUE JUL 26 2005 MIZ047>049-053-054-270845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA- 1025 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BETWEEN 11 AM AND 2 PM AS A STRONG COLD FRONT APPROACHES THE REGION. THERE IS A SLIGHT CHANCE THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. ANY THUNDERSTORMS WHICH DEVELOP WILL END BY 6 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MIZ055-060>063-068>070-075-076-082-083-270845- SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND- MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1025 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL REDEVELOP BY EARLY THIS AFTERNOON AS A STRONG COLD FRONT APPROACHES THE REGION. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THE BEST CHANCE OF SEVERE WEATHER WILL BE ACROSS THE DETROIT METRO AREA AND POINTS SOUTH. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. IN ADDITION...THE HEAVY RAINFALL MAY PRODUCE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SCATTERED THUNDERSTORMS WILL CONTINUE SOUTH OF M-59 THROUGH MIDNIGHT...BUT THE SEVERE THUNDERSTORM THREAT SHOULD BE OVER BY 7 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-270845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 1025 AM EDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY EARLY THIS AFTERNOON. THERE IS A SLIGHT CHANCE THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WIND GUSTS AND VERY HEAVY RAINFALL. THUNDERSTORM MOVEMENT WILL BE NORTHEAST AT 40 MPH. SCATTERED THUNDERSTORMS WILL CONTINUE OVER LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE THROUGH MIDNIGHT. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FOR ALL NEARSHORE WATERS. PLEASE SEE THE LATEST MARINE PRODUCTS ISSUED BY THIS OFFICE FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS FOR LAKE ST CLAIR AND THE MICHIGAN WATERS OF LAKE ERIE FRIDAY AFTERNOON AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1204 PM EDT TUE JUL 26 2005 MIZ061>063-068>070-075>076-082>083-262200- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND- ST. CLAIR-WASHTENAW-WAYNE- 1204 PM EDT TUE JUL 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 10 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... ST. CLAIR... WASHTENAW... WAYNE... THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT... FLINT...HOWELL...LAPEER...MONROE...PONTIAC... PORT HURON AND WARREN. LCZ422>423-460-LEZ444-262200- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE- 1204 PM EDT TUE JUL 26 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 6 PM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE...
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1243 PM EDT TUE JUL 26 2005 MIZ061>063-068>070-075>076-082>083-262300- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND- ST. CLAIR-WASHTENAW-WAYNE- 1243 PM EDT TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 686 EXPIRATION TIME HAS BEEN CORRECTED FROM 6 PM TO 7 PM EDT FOR THE FOLLOWING AREA... IN MICHIGAN THIS WATCH INCLUDES 10 COUNTIES IN SOUTHEAST MICHIGAN GENESEE... LAPEER... LENAWEE... LIVINGSTON... MACOMB... MONROE... OAKLAND... ST. CLAIR... WASHTENAW... WAYNE... THIS INCLUDES THE CITIES OF...ADRIAN...ANN ARBOR...DETROIT... FLINT...HOWELL...LAPEER...MONROE...PONTIAC... PORT HURON AND WARREN. LCZ422>423-460-LEZ444-262300- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE- 1243 PM EDT TUE JUL 26 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 686 EXPIRATION TIME HAS BEEN CORRECTED FROM 6 PM TO 7 PM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS ST. CLAIR RIVER... DETROIT RIVER... LAKE ST. CLAIR... MICHIGAN WATERS OF LAKE ERIE...
The Detroit radar (KDTX), 51 km away, was scanning. The volume nearest the first event began at 17:19 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
Numerous trees and large tree limbs were blown down. One parked car in the Eagle Pointe neighborhood was heavily damaged due to fallen tree branches.
Trees fell down on a house.
A trained spotter estimated a 60 mph thunderstorm wind gust. Local media reported a wall collapsed.
Three trees were reported blown down.
A trained spotter estimated a 60 mph thunderstorm wind gust.
Power lines were blown down.
Trees and power lines were blown down.
Trees were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466414, 5466419, 5466420, 5466415, 5466421, 5466416, 5466417, 5466422, 5466423, 5466418.